Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 4, NWS Billings, MT

January 16, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Jan 16, 2011, 3:07 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2011, 3:07 AM MST (10:07 UTC)
Expired
Jan 16, 2011, 11:31 PM MST
In force
20 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2011-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2011-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS75 KBYZ 161007
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
307 AM MST SUN JAN 16 2011

.STRONG WINDS ARE EXPECTED TO DEVELOP IN THE LEE OF THE
ROCKIES THIS MORNING...CONTINUING INTO MONDAY MORNING. THE
BEARTOOTH FOOTHILLS AND THE LIVINGSTON AREA WILL SEE STRONG WINDS
EARLY THIS MORNING FROM THE SOUTHWEST...TURNING TO THE WEST LATE
THIS MORNING. AREAS FROM BIG TIMBER TO HARLOWTON AND THE JUDITH
GAP WILL SEE STRONG WESTERLY WINDS DEVELOP LATE THIS
MORNING...WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT.
DANGEROUS CROSS WINDS WILL OCCUR ALONG PORTIONS OF I-90 NEAR
LIVINGSTON AND ALONG HIGHWAY 191 FROM BIG TIMBER THROUGH JUDITH
GAP. 

MTZ056-161115-
/O.CAN.KBYZ.HW.A.0002.110116T1300Z-110117T0700Z/
RED LODGE FOOTHILLS-
INCLUDING THE CITY OF...RED LODGE
307 AM MST SUN JAN 16 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WATCH. 

EXPECT WINDY CONDITIONS THIS AFTERNOON THROUGH TONIGHT...WITH
OCCASIONAL GUSTS TO AROUND 45 MPH. HOWEVER THE POTENTIAL FOR
DAMAGING WINDS APPEARS SLIGHT AT THIS TIME FOR THE RED LODGE
FOOTHILLS. STRONGER WINDS WITH GUSTS OVER 60 MPH ARE EXPECTED TO
REMAIN AT HIGHER ELEVATIONS INCLUDING THE RED LODGE SKI AREA. AS A
RESULT THE HIGH WIND WATCH HAS BEEN CANCELLED. 


$$

MTZ028-041-063-170000-
/O.UPG.KBYZ.HW.A.0002.110116T1300Z-110117T0700Z/
/O.NEW.KBYZ.HW.W.0002.110116T1600Z-110117T1300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
307 AM MST SUN JAN 16 2011

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG WESTERLY WINDS ARE EXPECTED FROM LATE THIS
  MORNING THROUGH TONIGHT.

* WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE
  EXPECTED. 

* IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 191
  FROM BIG TIMBER NORTH TO JUDITH GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-170000-
/O.UPG.KBYZ.HW.A.0002.110116T1300Z-110117T0700Z/
/O.NEW.KBYZ.WI.Y.0004.110116T1007Z-110117T1800Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
307 AM MST SUN JAN 16 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONG WINDS ARE DEVELOPING THIS MORNING FROM LIVINGSTON
  TO NYE. WINDS WILL CONTINUE TO INCREASE THROUGH THIS MORNING AND
  WILL REMAIN STRONG THROUGH MONDAY MORNING.  

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH
  ARE EXPECTED THIS MORNING. WINDS WILL SHIFT BY MID DAY TO THE WEST.

* IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90
  FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
782 
WWUS75 KBYZ 161159
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
459 AM MST SUN JAN 16 2011

.STRONG WINDS ARE EXPECTED TO DEVELOP IN THE LEE OF THE ROCKIES
THIS MORNING...CONTINUING INTO MONDAY MORNING. THE BEARTOOTH
FOOTHILLS AND THE LIVINGSTON AREA WILL SEE STRONG WINDS EARLY
THIS MORNING FROM THE SOUTHWEST...TURNING TO THE WEST LATE THIS
MORNING. AREAS FROM BIG TIMBER TO HARLOWTON AND THE JUDITH GAP
WILL SEE STRONG WESTERLY WINDS DEVELOP LATE THIS MORNING...WITH
OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. DANGEROUS CROSS WINDS
WILL OCCUR ALONG PORTIONS OF I-90 NEAR LIVINGSTON AND ALONG
HIGHWAY 191 FROM BIG TIMBER THROUGH JUDITH GAP.

MTZ028-041-063-170000-
/O.CON.KBYZ.HW.W.0002.110116T1600Z-110117T1300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
459 AM MST SUN JAN 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 AM MST MONDAY. 

* TIMING: STRONG WESTERLY WINDS ARE EXPECTED FROM LATE THIS 
  MORNING THROUGH TONIGHT. 

* WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE 
  EXPECTED. 

* IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 
  191 FROM BIG TIMBER NORTH TO JUDITH GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ033-161700-
/O.NEW.KBYZ.FG.Y.0001.110116T1159Z-110116T1700Z/
FALLON-
INCLUDING THE CITY OF...BAKER
459 AM MST SUN JAN 16 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. 

* TIMING: DENSE FOG WILL PERSIST THROUGH MID MORNING. WARMING
  TEMPERATURES AND WESTERLY WINDS SHOULD ALLOW FOG TO DISSIPATE
  BY MID DAY.

* VISIBILITY: DENSE FOG WILL REDUCE VISIBILITY TO AROUND A
  QUARTER OF A MILE AT TIMES THIS MORNING.

* IMPACTS: COMBINATION OF SLICK SNOW PACKED ROADS AND VERY POOR
  VISIBILITY WILL MAKE TRAVEL VERY HAZARDOUS THIS MORNING ACROSS
  FALLON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL SUBSTANTIALLY
REDUCE VISIBILITIES RESULTING IN HAZARDOUS DRIVING CONDITIONS IN
SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN AS
OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE.

&&

$$

MTZ065-066-170000-
/O.CON.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
459 AM MST SUN JAN 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING: STRONG WINDS ARE DEVELOPING THIS MORNING FROM 
  LIVINGSTON TO NYE. WINDS WILL CONTINUE TO INCREASE THROUGH 
  THIS MORNING AND WILL REMAIN STRONG THROUGH MONDAY MORNING. 

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH 
  ARE EXPECTED THIS MORNING. WINDS WILL SHIFT BY MID DAY TO THE 
  WEST. 

* IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 
  FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH 
  FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
995 
WWUS75 KBYZ 161656
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
956 AM MST SUN JAN 16 2011

MTZ033-161800-
/O.CAN.KBYZ.FG.Y.0001.000000T0000Z-110116T1700Z/
FALLON-
INCLUDING THE CITY OF...BAKER
956 AM MST SUN JAN 16 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE DENSE
FOG ADVISORY. 

FOG THAT DEVELOPED EARLIER THIS MORNING HAS NOW DISSIPATED.

$$

MTZ028-041-063-170500-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-110117T1300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
956 AM MST SUN JAN 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

* TIMING: STRONG WESTERLY WINDS WILL DEVELOP LATE THIS THIS
  MORNING AND CONTINUE THROUGH TONIGHT.

* WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE 
  EXPECTED. 

* IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 
  191 FROM BIG TIMBER NORTH TO JUDITH GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-170500-
/O.CON.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
956 AM MST SUN JAN 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH MONDAY MORNING.

* WINDS: A PEAK WIND GUST OF 66 MPH WAS REPORTED IN LIVINGSTON AND
  A PEAK WIND GUST OF 69 MPH WAS REPORTED AT THE STILLWATER MINE
  SOUTHWEST OF NYE THIS MORNING. SOUTHWEST WINDS OF 35 TO 45 MPH
  WITH GUSTS UP TO 70 MPH WILL CONTINUE THROUGH MONDAY MORNING.

* IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 
  FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH 
  FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
155 
WWUS75 KBYZ 162240
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
340 PM MST SUN JAN 16 2011

MTZ028-041-063-171300-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-110117T1300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
340 PM MST SUN JAN 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

* TIMING: WEST WINDS WILL INCREASE AGAIN THIS EVENING AND CONTINUE
  THROUGH TONIGHT. WINDS WILL DISSIPATE MONDAY MORNING.

* WINDS: WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE 
  EXPECTED. 

* IMPACTS: DANGEROUS CROSSWINDS CAN BE EXPECTED ALONG HIGHWAY 
  191 FROM BIG TIMBER NORTH TO JUDITH GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-171300-
/O.CON.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
340 PM MST SUN JAN 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. 

* TIMING: WINDS WILL INCREASE AGAIN THIS EVENING AND CONTINUE
  THROUGH MONDAY MORNING BEFORE DISSIPATING.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS
  UP TO 70 MPH THIS EVENING AND CONTINUE THROUGH MONDAY MORNING.

* IMPACTS: DANGEROUS CROSS WINDS WILL EXIST ALONG INTERSTATE 90 
  FROM LIVINGSTON TO SPRINGDALE AND ALONG THE BEARTOOTH 
  FOOTHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
927 
WWUS75 KBYZ 170631
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1131 PM MST SUN JAN 16 2011

MTZ028-041-063-170745-
/O.CAN.KBYZ.HW.W.0002.000000T0000Z-110117T1300Z/
SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP-
INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP
1131 PM MST SUN JAN 16 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIMINISHED OVER THE PAST SEVERAL HOURS. WINDY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MUCH OF THE NIGHT WITH
GUSTS AROUND 40 MPH. HOWEVER THE THREAT FOR DAMAGING WINDS HAS
SUBSIDED. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. 

DRIVERS ALONG HIGHWAY 191 SHOULD STILL BE ALERT FOR OCCASIONAL
STRONG CROSSWINDS FROM BIG TIMBER THROUGH JUDITH GAP. 

$$

MTZ065-066-170745-
/O.CAN.KBYZ.WI.Y.0004.000000T0000Z-110117T1800Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
1131 PM MST SUN JAN 16 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS CONTINUE TO DIMINISH ALONG THE BEARTOOTH FOOTHILLS AND
IN THE LIVINGSTON AREA THIS EVENING. WHILE WINDY CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH THE DAY MONDAY...THE THREAT FOR
DAMAGING WINDS HAS SUBSIDED. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. 

HIGH PROFILE VEHICLES SHOULD REMAIN ALERT FOR OCCASIONAL STRONG
CROSSWINDS ALONG I-90 FROM BIG TIMBER THROUGH LIVINGSTON. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:06 PM MST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 15, 9:06 PM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
906 PM MST SAT JAN 15 2011

.SHORT TERM...VALID FOR SUN AND MON...

DIFFICULT TEMPERATURE FORECAST TONIGHT AS A SHALLOW LAYER OF
ARCTIC REMAINS FROM BILLINGS EASTWARD. COLD AIR IS MAINLY TRAPPED
IN RIVER VALLEYS THIS EVENING WITH TEMPERATURES HOVERING IN THE
SINGLE DIGITS TO MID TEENS. TEMPERATURES DID JUMP TO THE LOWER
30S BRIEFLY THIS EVENING IN BILLINGS AS WEST WINDS DEVELOPED.
THESE WINDS HAVE SINCE GONE CALM AND CAUSED TEMPERATURES TO FALL
BACK INTO THE TEENS. HAVE GONE WITH CURRENT TEMPERATURES FOR LOWS
TONIGHT AS THE ARCTIC AIR WILL PUSH EASTWARD TONIGHT.
TEMPERATURES ALREADY IN THE LOWER 30S AT LAUREL AND EXPECT TO SEE
RISING TEMPERATURES FROM BILLINGS EAST TO HYSHAM OVERNIGHT.

WILL KEEP HIGH WIND WATCH GOING FOR THE WESTERN ZONES FOR
TOMORROW. 00Z MET GUIDANCE COMING IN WITH SLIGHTLY WEAKER WINDS
FOR THE GAP AREAS ON SUNDAY WITH A WEAKER SURFACE GRADIENT. HIGH
WIND WARNING MAY BE POSSIBLE OVER THE WESTERN PLAINS SUNDAY FROM
MARTINSDALE TO HARLOWTON AND SOUTH TO BIG TIMBER. STABLE AIR MASS
SETTING UP ALOFT WITH 55KT WINDS AT THE BOUNDARY LAYER. ONLY
PROBLEM IS THAT MODEL SOUNDINGS ARE INDICATING STRONG OMEGA OVER
THE AREA WHICH MAY LIMIT MIX DOWN WINDS. IF STRONG WINDS ALOFT DUE
HOOK UP WITH THE SURFACE IT WILL NOT BE UNTIL LATE MORNING. WILL
HOLD OFF ON UPGRADING HIGH WIND WARNING FOR THE PLAINS AND GAP
AREAS AT THIS TIME AND LET THE MIDNIGHT SHIFT LOOK AT THE FULL
SUIT OF THE 00Z RUNS. RICHMOND

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

PERIOD BEGINS WITH AN ELONGATED OMEGA BLOCK POSITIONED OVER THE
FORECAST AREA...WITH A STATIONARY LOW OVER THE NORTHERN PACIFIC
OCEAN AND ANOTHER LOW IN NORTHEASTERN CANADA. THE RIDGE AXIS WILL
REMAIN JUST OFF OF THE PACIFIC NORTHWEST COAST FOR MOST OF THE
PERIOD...WHICH MEANS THE REGION WILL BE UNDER THE INFLUENCE OF
NORTHWESTERLY FLOW ALOFT THROUGHOUT THE EXTENDED PERIOD.

IT IS INTERESTING TO SEE THAT THE MODELS SEEM TO HAVE A PRETTY
GOOD IDEA EARLY ON IN THE EXTENDED ON THE PLACEMENT AND INTENSITY
OF THIS SYSTEM. IN FACT...MODEL CONFIDENCE SUMMARY OUTPUT
STATISTICS FROM WR ARE INDICATING THAT THE MODEL SPREAD IS
PERFORMING AS IT SHOULD BE FOR TUESDAY INTO WEDNESDAY.

NORTHWEST TO SOUTHWEST ORIENTED FRONTAL BOUNDARY AT THE SURFACE
WILL MOST LIKELY CONTINUE TO FLUCTUATE BACK AND FORTH FOR MOST OF
THE PERIOD...KEEPING TEMPERATURE FORECASTS A BIT TRICKY AT TIMES.
SOME AREAS ON THE EASTERN SIDE OF THE FRONT COULD BE QUITE
COLD...WHILE THE WESTERN AREAS COULD BE MUCH MORE MILD.

TEMPERATURES WILL BEGIN TO MOVE A LITTLE MORE TOWARDS NORMAL FOR
THIS TIME OF THE YEAR BY FRIDAY AS HEIGHTS BEGIN TO BUILD INTO THE
AREA.

AS FAR AS PRECIPITATION IS CONCERNED...KEPT CLIMO POPS THROUGHOUT
MOST OF THE PERIOD...DUE TO LACK OF MOISTURE. MID LEVEL MOISTURE
TRANSPORT STARTS TO MAKE ITS WAY INTO THE REGION FROM THE WEST
THURSDAY NIGHT...SO RAISED POPS A LITTLE FOR HIGHER ELEVATIONS TO
ACCOUNT FOR THIS.  SINGER

&&

.AVIATION...

AREAS OF LIGHT SNOW WILL BE POSSIBLE EAST OF KBIL THIS EVENING
BUT TAPER OFF AFTER MIDNIGHT. THIS WILL RESULT IN LOW CEILINGS
AND VISIBILITIES WITH MVFR CONDITIONS AT TIMES. ELSEWHERE...SKIES
WILL BE MOSTLY CLOUDY WITH VFR CONDITIONS PREVAILING.
HOWEVER...SOME RAIN AND SNOW WILL BE POSSIBLE AFTER MIDNIGHT FROM
KBIL WESTWARD BUT THE BEST CHANCES FOR PRECIP WILL ARRIVE AFTER
DAYBREAK SUNDAY. IN ADDITION...EXPECT GUSTY WINDS TONIGHT IN THE
KLVM AREA AND NEARBY FOOTHILLS OF THE BEARTOOTH/ABSAROKA
MOUNTAINS. HOOLEY

&&

.PRELIMINARY POINT TEMP/POPS...

    SUN     MON     TUE     WED     THU     FRI     SAT
-----------------------------------------------------------
BIL 017/045 037/044 027/039 019/027 014/031 022/032 026/035
    36/O    63/R    42/O    32/S    21/E    22/B    12/S
LVM 035/046 039/043 030/042 022/031 013/030 021/039 025/038
    46/R    45/R    33/O    42/S    21/N    11/N    12/S
HDN 012/044 032/039 023/036 016/026 010/028 018/030 022/033
    26/O    65/O    52/O    32/S    21/B    22/E    12/S
MLS 007/042 019/021 005/020 009/019 002/015 010/018 014/025
    36/O    66/S    62/S    32/S    11/B    21/E    12/S
4BQ 012/042 031/036 013/033 012/023 006/022 014/033 022/035
    66/O    66/O    62/S    22/S    11/B    21/E    12/S
BHK 004/037 019/021 902/014 006/017 907/011 001/019 011/025
    36/S    65/S    32/S    22/S    11/B    21/E    12/S
SHR 025/044 030/039 023/035 021/030 011/029 019/031 021/036
    45/O    65/O    52/S    33/S    22/S    22/S    22/S

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM 6 AM MST SUNDAY THROUGH SUNDAY
      EVENING FOR ZONES 28-41-56-63-65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 15, 3:15 PM MST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
315 PM MST SAT JAN 15 2011

MTZ028>042-056>058-063>068-WYZ098-099-162215-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
315 PM MST SAT JAN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

COLD ARCTIC AIR MASS THAT HAS BEEN IMPACTING THE AREA THE PAST FEW
DAYS IS BEGINNING TO SHOW SIGNS THAT IT IS RETREATING.
TEMPERATURES ACROSS THE CENTRAL ZONES ARE STARTING TO REBOUND.

FOCUS NOW SHIFTS TO A POTENTIAL HIGH IMPACT WIND EVENT OVER WESTERN
ZONES FROM SUNDAY MORNING THROUGH SUNDAY NIGHT. AN UPPER LEVEL JET
WILL MAKE ITS WAY OVER CENTRAL MONTANA BRINGING WITH IT
VERY STRONG WINDS. THE POSITIONING OF THE UPPER LEVEL JET IN
CONCERT WITH SIGNIFICANT PRESSURE FALLS OVER EASTERN MONTANA WILL
SETUP A PATTERN WHICH SUPPORTS STRONG WINDS FROM JUDITH GAP...TO
LIVINGSTON...TO NYE...AND INTO THE RED LODGE FOOTHILLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:07 AM MSTHigh Wind WarningBYZGolden Valley, Wheatland20 hr
Jan 16, 4:59 AM MSTDense Fog AdvisoryBYZFallon5 hr
Jan 16, 5:31 AM MSTWinter Weather AdvisoryBYZBig Horn, Custer, Fallon, Musselshell, Rosebud, Treasure14 hr

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.